Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 results
Apr 28, 2007

Hello from Greece...

I found out that i am hiv+ last month. I My first CD4 count was not good at all. It was 190 ( i don't have viral load yet). My doctor told me that i should take medicine immediatly. Also told me that probably i had infected many years ago (7-8 years). The strange thing is that from 1999 to 2005 i have 4 negative tests and i was completly healthy. I did the last test because i had some night sweat and headaches, nothing worry. Is there any possibility to be at the first steps of hiv? Is it sensible that CD4count in this case? Should i start medicine or wait? I remember that Elisa test had given as result 20 when normal range is 0-1. Does it show that my body had produce high score of antibodies because is the begining?

Thanx u very very much!

Response from Dr. Holodniy

Given the negative tests, then it is likely that infection occurred within the last couple of years. Since most people don't get CD4 counts when they are not infected, we don't know what your count was and how far it may have dropped. It could have been at the low end of the normal range. On the other hand, you could have a virus that is very efficient and killing CD4 cells. I would suggest getting a resistance before starting HIV meds. You may have received a viral strain that already has some resistance to HIV meds. There is no urgency to start HIV meds and you should probably wait until those test results are back to help guide the treatment decision. However, given the CD4 count though, HIV meds are in your near future.



Previous
Platelets
Next
"Blitz"

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement